MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA CAPIOX®FX; OXYGENATOR, CARDIOPULMONARY BYPASS

TERUMO CORPORATION, ASHITAKA CAPIOX®FX; OXYGENATOR, CARDIOPULMONARY BYPASS
Model Number CX*FX05RW
Medical Device Problem Code Failure to Disconnect (2541)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/15/2025
Type of Reportable Event Malfunction
Event or Problem Description
The user facility reported that in the process of assembly of the extracorporeal circulation circuit in a sterile way, the operator attempted to disconnect an extension present in the upper part of the oxygenator, however, the part was stuck, which made it impossible to disconnect and move the extension to another part of the membrane oxygenator.The procedure outcome was not reported.The patient was not harmed.
 
Additional Manufacturer Narrative
A1: patient identifier: no patient involvement.A2: age or date of birth: no patient involvement.A3a: sex: no patient involvement.A4: weight: no patient involvement.A5: ethnicity: no patient involvement.A6: race: no patient involvement.D6a: implanted date: no patient involvement.D6b: explanted date: no patient involvement.E1: address: requested, unknown.E3: occupation: unknown.G4: 510k: k130280.The actual device has not been returned for evaluation.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.The manufacturing record and the shipping inspection record of the actual product no anomaly was found.Past complaint file no other similar report of the product with the involved product code/lot number was found.Terumo medical corporation (tmc) (importer) registration no.(b)(4) is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.(b)(4).
 
Additional Manufacturer Narrative
This report is being sent as follow-up no.1 to update section d9, section h3, section e1 and to provide the completed investigation results.The actual device has been returned for evaluation.(investigation result): visual inspection of the actual device.- it was found that the l-shaped connector connected to the top of the reservoir had been deformed.- forceps marks were found on the lock adapter.Due to this factor, it was inferred that the user attempted to remove it with forceps.Confirmation of the fitting status of the actual device: - an attempt was made to remove the l-shaped connector.It was confirmed that it was tightly fitted.Then, the following procedures were performed.It was confirmed to be removable.Procedure [how to remove the l-shaped connector].A) rotate the lock adapter to loosen the fitting.- if the lock adapter is too tight to remove, perform the next manipulation b).B) hold the l-shaped connector and move it gently in an l-shape.C) hold the base of the l-shaped connector and rotate it to remove it.Magnifying inspection of the luer port to which the actual l-shaped connector was fitted - no anomaly such as damage was found.- no difference in dimensions was found compared to the current product.Magnifying inspection of the actual l-shaped connector: - forceps marks were found on the lock adapter, and it had been deformed.- it was found that the male connector had also been deformed.The manufacturing record and the shipping inspection record of the actual device - no anomaly was found.Past complaint file: - no other similar report of the product with the involved product code/lot# was found.(cause of occurrence/conclusion): based on the investigation result, although it was possible to unfit the l-shaped connector, it was confirmed that it was tightly fitted.The involved section is fitted manually by the worker.Therefore, it was likely that due to variations in the work performed by the workers, the connector was fitted tighter than usual, making them difficult to remove.However, from the condition of actual device, it was not possible to clarify the cause of occurrence.Terumo medical corporation (tmc) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.

Brand Name
CAPIOX®FX
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, 418
JA  418
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, 418
JA   418
Manufacturer Contact
stephanie handy
950 elkton blvd
elkton, MD 21921
9499890491
MDR Report Key22191412
Report Number9681834-2025-00099
Device Sequence Number18283321
Product Code DTZ
UDI-Device Identifier04987350781772
UDI-Public(01)04987350781772(17)261130(10)231227
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K071572
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCX*FX05RW
Device Catalogue NumberCX*FX05RW
Device Lot Number231227
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/15/2025
Supplement Date Received by Manufacturer07/28/2025
Initial Report FDA Received Date06/11/2025
Supplement Report FDA Received Date08/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown